Diagnosis and treatment of statin-induced necrotizing autoimmune myopathyDownload in PDF
Statin-induced necrotizing autoimmune myopathy (SINAM) is an exceptionally rare complication of statin therapy. SINAM belongs to the group of idiopathic inflammatory myopathies and is characterized by muscle cell necrosis and regeneration leading to muscle atrophy. Prominent lymphocytic infiltrates in muscle tissue are absent. Progressive muscle weakness in upper and lower extremities is the main clinical manifestation of SINAM. Autoimmune mechanism of pathogenesis explain the absense of therapeutic effect of statin discontinuation and the risk of relapses. Diagnosis of SINAM can be established by clinical and serologic data, muscle biopsy and the results on noninvasive methods (MRI, ultrasound). Early initiation of immunosuppressive treatment is essential to achieve the cure of SINAM.
Statins, autoantibodies, statin-induced necrotizing autoimmune myopathy.